Alert archive / Washington / Gale Warnings in 2008
Gale Warning 71, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 19, 2008, 9:02 AM PST. It took effect at Nov 19, 2008, 8:49 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2008, 9:02 AM PST (17:02 UTC)
- In effect from
- Nov 19, 2008, 8:49 PM PST
- Expired
- Nov 20, 2008, 2:37 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KSEW 191702 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 902 AM PST WED NOV 19 2008 PZZ153-156-170-173-176-200115- /O.CAN.KSEW.SC.Y.0180.000000T0000Z-081120T0600Z/ /O.UPG.KSEW.GL.A.0011.081120T0600Z-081121T0000Z/ /O.NEW.KSEW.GL.W.0071.081120T0600Z-081120T2100Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 902 AM PST WED NOV 19 2008 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-200115- /O.CAN.KSEW.SC.Y.0180.000000T0000Z-081119T2100Z/ /O.NEW.KSEW.SC.Y.0181.081120T1200Z-081120T2100Z/ ADMIRALTY INLET- 902 AM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-191815- /O.CAN.KSEW.SC.Y.0180.000000T0000Z-081119T2100Z/ PUGET SOUND AND HOOD CANAL- 902 AM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ130-150-200115- /O.EXT.KSEW.GL.W.0070.000000T0000Z-081120T2100Z/ /O.UPG.KSEW.GL.A.0011.081120T0600Z-081121T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- 902 AM PST WED NOV 19 2008 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM PST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-200115- /O.EXB.KSEW.SC.Y.0180.000000T0000Z-081120T2100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 902 AM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-200115- /O.EXB.KSEW.SC.Y.0180.081119T2300Z-081120T2100Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 902 AM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-200115- /O.EXT.KSEW.SC.Y.0180.000000T0000Z-081120T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 902 AM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HANER WEATHER.GOV/SEATTLE
3 follow-up statements
000 WHUS76 KSEW 192302 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 302 PM PST WED NOV 19 2008 PZZ130-150-200715- /O.EXT.KSEW.GL.W.0070.000000T0000Z-081120T2100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- 302 PM PST WED NOV 19 2008 ...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY... THE GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ153-156-170-173-176-200715- /O.CON.KSEW.GL.W.0071.081120T0600Z-081120T2100Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 302 PM PST WED NOV 19 2008 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-200715- /O.EXB.KSEW.SC.Y.0180.081120T1500Z-081121T0000Z/ PUGET SOUND AND HOOD CANAL- 302 PM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-200715- /O.EXT.KSEW.SC.Y.0180.000000T0000Z-081121T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 302 PM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-200715- /O.EXT.KSEW.SC.Y.0180.000000T0000Z-081120T2000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 302 PM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 12 PM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-200715- /O.EXT.KSEW.SC.Y.0180.000000T0000Z-081121T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 302 PM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-200715- /O.EXT.KSEW.SC.Y.0181.081120T0700Z-081121T0000Z/ ADMIRALTY INLET- 302 PM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HANER WEATHER.GOV/SEATTLE
000 WHUS76 KSEW 200449 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 849 PM PST WED NOV 19 2008 PZZ153-156-170-173-176-201300- /O.EXT.KSEW.GL.W.0071.081120T0449Z-081120T2100Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 849 PM PST WED NOV 19 2008 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM PST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-150-201300- /O.CON.KSEW.GL.W.0070.000000T0000Z-081120T2100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- 849 PM PST WED NOV 19 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-201300- /O.EXT.KSEW.SC.Y.0181.081120T0500Z-081121T0000Z/ ADMIRALTY INLET- 849 PM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-201300- /O.CON.KSEW.SC.Y.0180.000000T0000Z-081121T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 849 PM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-201300- /O.CON.KSEW.SC.Y.0180.000000T0000Z-081120T2000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 849 PM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-201300- /O.CON.KSEW.SC.Y.0180.081120T1500Z-081121T0000Z/ PUGET SOUND AND HOOD CANAL- 849 PM PST WED NOV 19 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST THURSDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WHUS76 KSEW 201037 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 237 AM PST THU NOV 20 2008 PZZ130-150-201845- /O.CAN.KSEW.GL.W.0070.000000T0000Z-081120T2100Z/ /O.EXB.KSEW.SC.Y.0180.000000T0000Z-081121T0300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- 237 AM PST THU NOV 20 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE GALE WARNING HAS BEEN CANCELED. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-170-173-176-201845- /O.CAN.KSEW.GL.W.0071.000000T0000Z-081120T2100Z/ /O.EXB.KSEW.SC.Y.0180.000000T0000Z-081121T0300Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 237 AM PST THU NOV 20 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE GALE WARNING HAS BEEN CANCELED. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131>133-201845- /O.EXT.KSEW.SC.Y.0180.000000T0000Z-081121T0300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 237 AM PST THU NOV 20 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-201845- /O.EXT.KSEW.SC.Y.0181.000000T0000Z-081121T0300Z/ ADMIRALTY INLET- 237 AM PST THU NOV 20 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-201845- /O.EXT.KSEW.SC.Y.0180.081120T1500Z-081121T0300Z/ PUGET SOUND AND HOOD CANAL- 237 AM PST THU NOV 20 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 19, 3:30 AM PST, 5 hours 32 minutes earlier.
Area forecast discussion, Nov 19, 3:30 AM PST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST WED NOV 19 2008
.SYNOPSIS...HIGH PRESSURE ALOFT WILL PREVAIL OVER THE REGION TODAY
FOR DRY WEATHER. LOOK FOR PRECIPITATION TO GRADUALLY OVERSPREAD THE
AREA TONIGHT AHEAD OF A STORM SYSTEM. THIS SYSTEM WILL BRING A ROUND
OF WET WEATHER AND GUSTY WINDS TO THE REGION ON THURSDAY. ALAS...
ANOTHER VIGOROUS PACIFIC STORM WILL BRING MORE PRECIPITATION AND
GUSTY WINDS TO THE AREA ON FRIDAY.
&&
.SHORT TERM...
AN UPPER RIDGE OVER THE REGION TODAY WILL SERVE TO KEEP THE WEATHER
DRY OVER THE CWA. THERE MAY BE A FEW SPRINKLES OVER THE FAR SERN
PORTION OF THE CWA THIS AFTERNOON AS THE REMNANTS OF AN OLD
BAROCLINIC ZONE MOVES NEWD ACROSS THE AREA. OTHERWISE THE MAIN
PRECIP EVENT WILL HOLD OFF UNTIL THU.
THE THU SYSTEM HAS BEEN DELAYED. THE SLOW-DOWN WAS BEING CAUSED BY
WAVES DEVELOPING ALONG THE BAROCLINIC BOUNDARY...WHICH WAS ORIENTED
NEARLY PARALLEL TO THE FLOW. A STRONG JET DIVING DOWN THE BACK SIDE
OF THE UPPER TROF WILL KICK THE SYSTEM ALONG LATER TODAY AND
TONIGHT. THUS EXPECT RAIN TO INCREASE IN EARNEST ON THE COAST LATE
TONIGHT AND THEN OVERSPREAD THE REMAINDER OF THE CWA THU MORNING.
WAS NOT CONFIDENT THAT THE MODELS HAD A VERY GOOD HANDLE ON THIS
SYSTEM AS IT APPEARED...ON SATELLITE...MORE INTENSE THAN WHAT THE
MODELS INDICATED. WOULD NOT RULE OUT ISOLATED TSTMS THU AFTERNOON AS
THE NEGATIVE TILTED UPPER TROF SWINGS ACROSS THE CWA. WINDS MAY ALSO
END UP A LITTLE STRONGER...WITH THE FRONTAL PASSAGE...THAN WHAT THE
MODELS WERE ADVERTISING. IN FACT...MODEL WIND SPEEDS SEEMED TOO LOW
WITH THIS SYSTEM. WILL NEED TO MONITOR QPF AS WELL SINCE SNOWFALL
AMOUNTS WILL LIKELY REACH ADVISORY CRITERIA IN THE N CASCADES...
ESPECIALLY...BY THU EVENING.
SOMEWHAT IMPROVING WEATHER WILL OCCUR THU NIGHT AS A WEAK...SHORT
WAVE RIDGE MOVES OVER THE REGION. HOWEVER RAIN WILL BEGIN INCREASING
ON THE N COAST LATE THU NIGHT AS THE TAIL END OF A WMFNT ASSOCIATED
WITH THE NEXT VIGOROUS PAC STORM APPROACHES THE AREA. IT APPEARED
THAT THERE MAY BE SIGNIFICANT SNOWFALL IN STORE FOR THE MOUNTAINS ON
FRI...THUS HAVE BUMPED UP POPS AND INCREASED QPF. CONFIDENCE IN THE
TRACK OF THE SURFACE LOW WAS NOT OVERLY HIGH HOWEVER. IF IT ENDS UP
TRACKING FARTHER SEWD...IT WOULD END UP BEING A HIGH WIND EVENT FOR
A PORTION OF THE CWA. FOR NOW...GOING ALONG WITH MODEL CONSENSUS.
SO...FOR NOW...SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS ON
FRI.
.LONG TERM FROM THE PREV DISCUSSION...WITH COLD ADVECTION...SOME
MOISTURE BEHIND THIS SYSTEM...AND A BIT OF DISTRUST IN THE MODELS...
HAVE LEFT A CHANCE OF PRECIPITATION IN THE FORECAST FOR SATURDAY.
TREND IN THE MODELS CONTINUES TO BE A BUILDING UPPER RIDGE OVER THE
WEST. THUS...I AND SURROUNDING NW OFFICES HAVE BIT OFF ON THAT IDEA
AND DRIED OUT SUNDAY AND MONDAY. IF THIS SCENARIO DOES COME
TRUE...WE SHOULD END UP WITH PARTLY CLOUDY SKIES...COOL NIGHTS AND
MILD DAYS WITH SOME FOG HERE AND THERE. IT IS POSSIBLE THAT THIS DRY
TREND WILL CONTINUE FOR ANOTHER DAY OR SO BUT DID NOTT GO WITH THAT
JUST YET. CERNIGLIA
&&
.AVIATION...UPPER RIDGE OVER PACIFIC NORTHWEST WITH WESTERLY FLOW
ALOFT. OFFSHORE AND NORTHERLY FLOW AT THE SURFACE. LITTLE CHANGE
THROUGH 00Z THURSDAY.
MOSTLY CLEAR EXCEPT FOR THIN CIRRUS. SOME RESIDUAL STRATUS AND LOCAL
FOG ARE POPPING IN AND OUT AT THE TERMINALS. STRATUS AND FOG SHOULD
BE GONE BY 20Z...THEN MID AND HIGH LEVEL CLOUDS WILL INCREASE.
KSEA...FOG UNLIKELY WITH WINDS NE 6-12 KT. APPARENTLY CEILINGS
CANNOT BE RULED OUT AS STRATUS IS IN AND OUT. CHB
&&
.MARINE...NORTHEAST WINDS HAVE PICKED UP AND NOW THERE ARE SMALL
CRAFT ADVISORY WINDS AT THE WEST ENTRANCE...ADMIRALTY INLET...AND
PUGET SOUND. THESE SHOULD LAST INTO THE EARLY AFTERNOON AT MOST
BECAUSE WINDS SHOULD BE TURNING SOUTHERLY AS SYSTEM OFFSHORE SPINS
UP. HAVE ALSO HOISTED SMALL CRAFT ADVISORY ON THE COAST FOR THESE
SOUTHERLIES LATER THIS MORNING. LATER TONIGHT THE SOUTHERLIES ON THE
COAST AND AT THE WEST ENTRANCE COULD BECOME GALES AND HAVE PUT UP A
GALE WATCH.
THIS GALE SHOULD BE OVER THURSDAY AFTERNOON AS WINDS TURN WESTERLY.
HOWEVER ANOTHER STRONG SYSTEM MOVES IN FRIDAY AFTERNOON AND THIS
SHOULD BRING RENEWED GALES. HIGH PRESSURE REBUILDS QUICKLY OVER THE
WEEKEND AND BOTH SUNDAY AND MONDAY HAVE OFFSHORE SURFACE FLOW. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS...THE WEST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA...ADMIRALTY INLET...AND
PUGET SOUND/HOOD CANAL.
GALE WATCH IN EFFECT FOR THIS EVENING THRU THU AFTERNOON FOR
THE COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT OF JUAN DE
FUCA.
WWW.WEATHER.GOV/SEATTLE
FOR THE ENHANCED AFD PLEASE VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)In the hours before
Local storm report, Nov 19, 7:41 AM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
741 AM PST WED NOV 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM NON-TSTM WND GST 7 WNW CLALLAM BAY 48.29N 124.41W
11/19/2008 M48 MPH PZZ130 WA TRAINED SPOTTER
NE WIND 35 TO 48 MPH, PEAK 48 MPH
&&
MMThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 2:48 AM PST | Gale Watch | SEW | 6 hr | |
| Nov 19, 2:48 AM PST | Small Craft Advisory | SEW | 45 hr | |
| Nov 19, 5:54 AM PST | Gale Warning | SEW | 21 hr | |
| Nov 19, 7:41 AM PST | Wind Advisory | SEW | 6 hr | |
| Nov 19, 9:02 AM PST | Small Craft Advisory | SEW | 39 hr | |
| Nov 19, 1:57 PM PST | Wind Advisory | SEW | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.